MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMORAL ROD 8MM ST 1PK; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMORAL ROD 8MM ST 1PK; BONENAIL GUIDEWIRE
Catalog Number 213708
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.Visual observation indicates the thumbscrew was broken confirming this complaint.The femoral rod is stuck inside the guide frame and cannot be separated.It is possible that the screw was excessively tightened on the guide frame causing fatigue and eventually breaking it.The device appears to be old and worn and thus it is also a possibility that this failure was a result of worn components.Furthermore, no lot number was supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by sales representative that the surgeon used a rigidfix femoral st guide frame, with an 8mm st femoral rod, on a patient in an acl procedure.After the surgeon was finished using the device in the procedure, the customer was having some difficulty trying to unscrew the thumbscrew on the device when the thumbscrew broke off, preventing the femoral rod from being removed from the guide frame.Post use, no patient consequences.Please see also medwatch report 1221934-2018-51369.

Brand Name
RIGIDFIX FEMORAL ROD 8MM ST 1PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7693882
Report Number1221934-2018-51370
Device Sequence Number1269573
Product Code FZX
UDI-Device Identifier10886705003020
UDI-Public10886705003020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213708
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2013
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1